MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 32MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 32MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420578
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patella was revised due to loosening and possible vascular necrosis of the native patella.Dr.Stated that the pegs on the original 35 mm resurfacing gen ii patella ref 71420578 were not in the same place as the cement plugs, so the component seems to have moved inside the bone.The patella was removed and replaced with a 32 mm biconvex patella (pictured).No other components were touched.No more information provided yet.
 
Additional Manufacturer Narrative
It was reported that the patella was revised due to loosening and possible vascular necrosis of the native patella.The affected genesis ii resurfacing patellar component was not returned for evaluation.Therefore a product analysis could not be performed.The lot number was not provided for this device.Thus, a review of the manufacturing records of the product could not be performed.Complaint history review could not be performed with any accuracy due to lack of batch number.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.A clinical evaluation noted that two pre-revision photos of radiological imaging were provided.The images confirm the anterior migration of the revised patella and the patella appears to be tracking laterally.Based on the provided imaging and complaint details, the revision was secondary to the patellar loosening possibly secondary to avascular necrosis.No further clinically relevant documentation was provided for inclusion in a medical investigation, therefore, no further medical assessment can be rendered at this time.The patient impact beyond the revision procedure cannot be determined.Without the return of the actual product involved and no batch number available, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GNS II BICONVEX PAT 32MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8821442
Report Number1020279-2019-02729
Device Sequence Number16945420
Product Code JWH
UDI-Device Identifier03596010208286
UDI-Public03596010208286
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420578
Device Lot Number16JM05710
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;